Learn More
INTRODUCTION The risk of acute kidney injury (AKI) with the use of albumin-containing fluids compared to starches in the surgical intensive care setting remains uncertain. We evaluated the adjusted risk of AKI associated with colloids following cardiac surgery. METHODS We performed a retrospective cohort study of patients undergoing on-pump cardiac(More)
CONTEXT Calcium channel blocker poisoning is a common and sometimes life-threatening ingestion. OBJECTIVE To evaluate the reported effects of treatments for calcium channel blocker poisoning. The primary outcomes of interest were mortality and hemodynamic parameters. The secondary outcomes included length of stay in hospital, length of stay in intensive(More)
In a retrospective study by a Canadian team [1], pentas-tarch infusion was a dose-related independent risk factor for acute kidney injury (AKI) after cardiac surgery. In a new retrospective cardiac surgery study by that team [2], 83% of patients received hydroxyethyl starch (HES) 130/ 0.4. For unexplained reasons, 25 to 43% of patients received both HES(More)
BACKGROUND Traumatic brain injury (TBI) is a worldwide leading cause of mortality and disability. Among TBI complications, agitation is a frequent behavioural problem. Agitation causes potential harm to patients and caregivers, interferes with treatments, leads to unnecessary chemical and physical restraints, increases hospital length of stay, delays(More)
OBJECTIVE To report the case of a patient treated with leflunomide that presented with chronic diarrhea associated with high teriflunomide blood concentration. An 84-year-old woman taking leflunomide 20 mg once daily for the past 2 years to treat rheumatoid arthritis (RA) was investigated for severe chronic diarrhea that had been worsening for the past 5(More)
Large randomized trials such as the Albumin Italian Outcome Sepsis (ALBIOS) trial involving 1,818 patients with severe sepsis have revealed no evidence of acute kidney injury (AKI) attributable to albumin infusion [1]. Such results are difficult to reconcile with an association between albumin and AKI in the retrospective study by Frenette and colleagues of(More)
In a previous issue of Critical Care, Frenette and colleagues [1] described a retrospective study of 984 cardiac surgery patients receiving mixed colloids, including hydroxyethyl starch (HES) 130/0.4 in 82% or HES 200/ 0.5 in 43%. In 25% or more of the patients, both HES solutions were used. A small minority (16%) received 5% or 25% albumin. An association(More)
To report a sinus bradycardia induced by metoprolol and terbinafine drug–drug interaction and its management. A 63 year-old Caucasian man on metoprolol 200 mg/day for stable coronary artery disease was prescribed a 90-day course of oral terbinafine 250 mg/day for onychomycosis. On the 49th day of terbinafine therapy, he was brought to the emergency room for(More)
  • 1